Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 16, NWS Midland/Odessa, TX

April 1, 201019 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 1, 2010, 5:10 AM CDT for 19 counties in Texas. It took effect at Apr 2, 2010, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 5:10 AM CDT (10:10 UTC)
In effect from
Apr 2, 2010, 9:00 AM CDT
Expired
Apr 2, 2010, 7:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6052 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WWUS84 KMAF 011010
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 AM CDT THU APR 1 2010

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR ALL BUT THE EXTREME EASTERN PERMIAN BASIN AND LOWER
TRANS PECOS REGIONS FOR WINDS OF 25 TO 40 MPH OR MORE...RELATIVE
HUMIDITY IN THE SINGLE DIGITS...AND EXTREME FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR ALL AREAS FOR SUSTAINED WINDS OF 25 TO 35 MPH...
RELATIVE HUMIDITY OF 5 TO 10 PERCENT...AND EXTREME FIRE DANGER...

.VERY WARM AND DRY CONDITIONS WILL COMBINE WITH BREEZY TO VERY
WINDY CONDITIONS TO PRODUCE CRITICAL TO EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON. A COLD FRONT WILL BRING COOLER
TEMPERATURES FRIDAY...HOWEVER CRITICAL FIRE WEATHER CONDITIONS
WILL REMAIN.

NMZ114-115-TXZ045>047-050>052-057>062-067>069-074-075-079>081-258-
012100-
/O.UPG.KMAF.FW.A.0012.100402T1400Z-100403T0000Z/
/O.NEW.KMAF.FW.W.0016.100402T1400Z-100403T0200Z/
/O.CON.KMAF.FW.W.0015.100401T1600Z-100402T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
510 AM CDT THU APR 1 2010 /410 AM MDT THU APR 1 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM
CDT /8 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
9 PM CDT /8 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT
/10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TODAY AND FRIDAY...ESPECIALLY DURING THE AFTERNOON AND
EARLY EVENING. WINDY TO VERY WINDY CONDITIONS WITH GUSTS OF 45
MPH...CAN BE EXPECTED WITH TODAY BEING THE WARMEST...DRIEST...AND
THE WINDIEST DAY. SLIGHTLY LOWER WINDS AND COOLER TEMPERATURES
ARE EXPECTED FRIDAY...THOUGH RED FLAG CONDITIONS WILL REMAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND-DRIVEN WILDFIRES.

&&

$$

TXZ048-053-063-070-082-012100-
/O.UPG.KMAF.FW.A.0012.100402T1400Z-100403T0000Z/
/O.NEW.KMAF.FW.W.0016.100402T1400Z-100403T0200Z/
SCURRY-MITCHELL-GLASSCOCK-REAGAN-TERRELL-
510 AM CDT THU APR 1 2010

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CDT FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHWEST TO WEST WINDS OF TO 20 TO 30 MPH COMBINED WITH
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND EXTREME FIRE
DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
5 follow-up statements
507 
WWUS84 KMAF 011951
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT THU APR 1 2010

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR ALL BUT THE EXTREME EASTERN PERMIAN BASIN AND LOWER
TRANS PECOS REGIONS FOR WINDS OF 20 TO 30 MPH OR MORE...RELATIVE
HUMIDITY IN THE SINGLE DIGITS...AND EXTREME FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR ALL AREAS FOR SUSTAINED WINDS OF 20 TO 30 MPH...
RELATIVE HUMIDITY OF 5 TO 10 PERCENT...AND EXTREME FIRE DANGER...

.VERY WARM AND DRY CONDITIONS WILL CONTINUE TO COMBINE WITH STRONG
WINDS TO PRODUCE CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS THROUGH EARLY THIS EVENING. A COLD FRONT WILL RESULT
IN COOLER TEMPERATURES FOR FRIDAY...KEEPING RELATIVE HUMIDITY
VALUES SLIGHTLY HIGHER THAN TODAY. HOWEVER...CRITICAL FIRE WEATHER
CONDITIONS WILL REMAIN DUE TO BREEZY CONDITIONS OVER THE REGION.

NMZ114-115-TXZ045>047-050>052-057>062-067>069-074-075-079>081-258-
020400-
/O.EXT.KMAF.FW.W.0016.100402T1400Z-100403T0000Z/
/O.CON.KMAF.FW.W.0015.000000T0000Z-100402T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
251 PM CDT THU APR 1 2010 /151 PM MDT THU APR 1 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING NOW IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
7 PM CDT /6 PM MDT/ FRIDAY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
7 PM CDT /6 PM MDT/ FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. 

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THE EARLY EVENING HOURS. THE LOWEST RELATIVE
HUMIDITY VALUES AND STRONGEST WINDS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO AND THE GUADALUPE MOUNTAINS. SLIGHTLY LOWER WINDS...COOLER
TEMPERATURES...AND HIGHER RELATIVE HUMIDITY VALUES ARE
ANTICIPATED FOR FRIDAY...BUT RED FLAG CONDITIONS ARE STILL
EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND-DRIVEN WILDFIRES.

&&

$$

TXZ048-053-063-070-082-020400-
/O.EXT.KMAF.FW.W.0016.100402T1400Z-100403T0000Z/
SCURRY-MITCHELL-GLASSCOCK-REAGAN-TERRELL-
251 PM CDT THU APR 1 2010

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM TO 7 PM CDT
FRIDAY. 

SUSTAINED SOUTHWEST TO WEST WINDS OF TO 20 TO 30 MPH COMBINED
WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND EXTREME
FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON
FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
995 
WWUS84 KMAF 020342 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1042 PM CDT THU APR 1 2010

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR
SUSTAINED WINDS OF 20 TO 30 MPH... RELATIVE HUMIDITY OF 5 TO 10
PERCENT...AND EXTREME FIRE DANGER...

.A COLD FRONT WILL RESULT IN COOLER TEMPERATURES FOR FRIDAY...
KEEPING RELATIVE HUMIDITY VALUES SLIGHTLY HIGHER THAN THURSDAY...
HOWEVER CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN DUE TO
BREEZY CONDITIONS OVER THE REGION.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
021145-
/O.CON.KMAF.FW.W.0016.100402T1400Z-100403T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1042 PM CDT THU APR 1 2010 /942 PM MDT THU APR 1 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
7 PM CDT /6 PM MDT/ FRIDAY...

SUSTAINED SOUTHWEST TO WEST WINDS OF TO 20 TO 30 MPH COMBINED
WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND EXTREME
FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON
FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
825 
WWUS84 KMAF 020850
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CDT FRI APR 2 2010

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR
SUSTAINED WINDS OF 20 TO 30 MPH... RELATIVE HUMIDITY OF 5 TO
10 PERCENT...AND EXTREME FIRE DANGER...

.A COLD FRONT WILL RESULT IN COOLER TEMPERATURES FOR FRIDAY...
KEEPING RELATIVE HUMIDITY VALUES SLIGHTLY HIGHER THAN THURSDAY...
HOWEVER CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN DUE TO
BREEZY CONDITIONS OVER THE REGION.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
022100-
/O.CON.KMAF.FW.W.0016.100402T1400Z-100403T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
350 AM CDT FRI APR 2 2010 /250 AM MDT FRI APR 2 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WILL COMBINE WITH
VERY DRY AIR TO PRODUCE RELATIVE HUMIDITY VALUES BETWEEN 
5 AND 15 PERCENT. THIS WILL RESULT IN CONDITIONS FAVORABLE
FOR RAPID FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
486 
WWUS84 KMAF 021935
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT FRI APR 2 2010

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR SUSTAINED WINDS OF
20 TO 30 MPH...RELATIVE HUMIDITY OF 5 TO 15 PERCENT...AND EXTREME
FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND
EARLY EVENING FOR THE GUADALUPE MOUNTAINS FOR SUSTAINED WINDS OF
20 TO 30 MPH...MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT...AND
EXTREME FIRE DANGER...

.COOLER TEMPERATURES BEHIND A COLD FRONT TODAY HAVE RESULTED IN
SLIGHTLY HIGHER RELATIVE HUMIDITY VALUES THIS AFTERNOON.
HOWEVER...BREEZY WEST WINDS IN COMBINATION WITH VERY DRY AIR HAVE
KEPT CRITICAL FIRE WEATHER CONDITIONS OVER THE REGION. BY SATURDAY
AFTERNOON SINGLE DIGIT RH VALUES ARE STILL EXPECTED. HOWEVER...THE
20 FOOT WINDS FOR MOST LOCATIONS WILL REMAIN BELOW 20 MPH. THE
EXCEPTION TO THE PREVIOUS WILL BE ACROSS THE GUADALUPE MOUNTAINS.

NMZ114-TXZ258-030345-
/O.NEW.KMAF.FW.W.0017.100403T1800Z-100404T0100Z/
/O.CON.KMAF.FW.W.0016.000000T0000Z-100403T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
135 PM MDT FRI APR 2 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT SATURDAY.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

WESTERLY WINDS OF 25 TO 35 MPH WILL COMBINE WITH LOW RELATIVE
HUMIDITY NEAR 10 TO 15 PERCENT TO PRODUCE CONDITIONS FAVORABLE FOR
RAPID FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-030000-
/O.CON.KMAF.FW.W.0016.000000T0000Z-100403T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
235 PM CDT FRI APR 2 2010 /135 PM MDT FRI APR 2 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

WESTERLY WINDS OF 20 TO 25 MPH WILL COMBINE WITH VERY DRY AIR TO
PRODUCE RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT. THIS
WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND
SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
117 
WWUS84 KMAF 030016
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
716 PM CDT FRI APR 2 2010

...A RED FLAG WARNING REMAINS IN EFFECT FOR SATURDAY AFTERNOON
AND EARLY EVENING FOR THE GUADALUPE MOUNTAINS FOR SUSTAINED WINDS
OF 20 TO 30 MPH...MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT...
AND EXTREME FIRE DANGER...

.VERY DRY AIR WILL CONTINUE ACROSS THE ENTIRE REGION SATURDAY.
HOWEVER THE ONLY LOCATION WHERE BREEZY CONDITIONS ARE EXPECTED
WILL BE THE GUADALUPE MOUNTAINS...ESPECIALLY ABOVE 5000 FEET. NEAR
RED FLAG CONDITIONS WILL BE SEEN IN SOUTHEASTERN NEW MEXICO...THE
UPPER TRANS PECOS...AND NORTHERN PERMIAN BASIN REGIONS.

NMZ114-TXZ258-031015-
/O.EXP.KMAF.FW.W.0016.000000T0000Z-100403T0000Z/
/O.CON.KMAF.FW.W.0017.100403T1800Z-100404T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
616 PM MDT FRI APR 2 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SATURDAY...
...RED FLAG WARNING HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SATURDAY FOR THE GUADALUPE MOUNTAINS.

WESTERLY WINDS OF 25 TO 35 MPH WILL COMBINE WITH LOW RELATIVE
HUMIDITY NEAR 5 TO 15 PERCENT TO PRODUCE CONDITIONS FAVORABLE FOR
RAPID FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-030130-
/O.EXP.KMAF.FW.W.0016.000000T0000Z-100403T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
716 PM CDT FRI APR 2 2010 /616 PM MDT FRI APR 2 2010/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS ARE DIMINISHING THIS EVENING AND RELATIVE HUMIDITIES WILL BE
RISING ABOVE 15 PERCENT. THEREFORE THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 4:11 AM CDT, 59 minutes earlier.

Area forecast discussion, Apr 1, 4:11 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
411 AM CDT THU APR 1 2010

.DISCUSSION...

ONE LAST WARM...DRY DAY IS IN STORE FOR SE NM/WEST TEXAS...W/WV
IMAGERY SHOWING THE UPPER TROUGH JUST ENTERING SRN CA.  AHEAD OF
THIS FEATURE...A FETCH OF SUBTROPICAL MOISTURE IS OVERSPREADING THE
REGION...WHILE AT THE SFC...RETURN FLOW HAS BEEN SLOWING BRINGING UP
DEWPOINTS OVER THE PAST 24 HRS...AIDED BY A 55KT LLJ ON THE KMAF
VWP.  OTHERWISE...HIGH WINDS AND EXTREME FIRE WX CONDITIONS WILL BE
THE MAIN CONCERNS FOR THE NEXT 24 HRS OR SO OVER MUCH OF THE FA.
LATEST OBS ANALYSIS SHOWS SFC TROUGH OVER CENTRAL CO...AND MODELS
STRENGTHEN THIS FEATURE AND MIGRATE IT INTO THE CENTRAL PLAINS OVER
THE NEXT 24 HRS...W/SFC PRESSURE GRADIENTS TIGHTENING UP TO 4MB/100
MILES OVER SE NM BY 12Z FRIDAY...W/THE GFS BEING SLIGHTLY STRONGER
THAN THE NAM.  FORECAST SOUNDINGS CONTINUE TO MIX OUT TO H7 OR
BETTER...WHICH WILL PUT THE HIGHER TERRAIN IN HWW/HWA TERRITORY THIS
AFTERNOON/EVENING..W/THE MTNS...VAN HORN...AND UPPER TRANS PECOS
POSSIBLY CARRYING ON INTO THE OVERNIGHT HRS.  W/THE MODELS IN FAIRLY
GOOD AGREEMENT IN PASSING THE TROUGH THRU 12-18Z FRIDAY...WE/VE
OPTED TO LEAVE THE MTNS IN A WARNING...AND PUT THE REST OF THE
HIGHER TERRAIN A WATCH FOR FRIDAY.  IN ADDITION...W/ONSET OF WINDS
THIS AFTERNOON EVENING...A DRYLINE IS STILL ADVERTISED TO SHARPEN UP
ALONG THE CAPROCK BY 06Z FRIDAY...FOR A CHANCE OF CONVECTION
INITIATING ALONG IT AS IT QUICKLY MOVES EAST OF THE AREA BY
12Z.

NEEDLESS TO SAY...CRITICAL-TO-EXTREME FIRE WX CONDITIONS WILL BE MET
ACROSS ALL BUT THE FAR EASTERN ZONES TODAY...AND MOST LIKELY
FRIDAY.  THUS...WE/LL EXTEND THE FIRE WX WARNING INTO FRIDAY.

OTHERWISE...FOLLOWING THE TROUGH...TEMPERATURES WILL REBOUND BACK TO
ABOVE NORMAL INTO THE WEEKEND.  MONDAY NIGHT...A SECOND TROUGH IS
STILL ON TAP TO PASS THRU THE CENTRAL PLAINS...DROPPING A WEAK
COLD FRONT INTO THE REGION TUESDAY...FOR SLIGHTLY COOLER TEMPS
TUESDAY AND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              85  57  66  40  /  10  20  10   0
CARLSBAD NM                84  49  64  37  /  10  10   0   0
DRYDEN TX                  88  57  75  46  /  10  10   0   0
FORT STOCKTON TX           93  55  66  42  /  10  10   0   0
GUADALUPE PASS TX          74  42  55  39  /  10  10   0   0
HOBBS NM                   85  49  61  35  /  10  10  10   0
MARFA TX                   81  38  59  25  /  10  10   0   0
MIDLAND INTL AIRPORT TX    88  54  69  40  /  10  10  10   0
ODESSA TX                  87  53  69  38  /  10  10  10   0
WINK TX                    94  52  67  38  /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 8 AM TO 8 PM MDT FRIDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 6 PM MDT FRIDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...NORTHERN
     LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM MDT FRIDAY FOR
     THE FOLLOWING ZONES... EDDY COUNTY PLAINS.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
     THE FOLLOWING ZONES... EDDY COUNTY PLAINS.

TX...RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER
     TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     RED FLAG WARNING FROM 9 AM CDT /8 AM MDT/ TO 9 PM CDT /8 PM MDT/
     FRIDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 7 PM CDT /6 PM MDT/ FRIDAY FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS.

     WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES... ANDREWS...DAWSON...GAINES...MARFA
     PLATEAU.

     HIGH WIND WARNING FROM NOON TODAY TO 6 AM CDT FRIDAY FOR THE
     FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS PECOS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     THE FOLLOWING ZONES... PECOS...REEVES COUNTY AND UPPER
     TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

10/44
Hazardous weather outlook, Mar 31, 1:27 PM CDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
127 PM CDT WED MAR 31 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
127 PM CDT WED MAR 31 2010 /1227 PM MDT WED MAR 31 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED ACROSS PARTS OF THE
AREA TODAY MAINLY ACROSS THE NORTHERN PERMIAN BASIN...SOUTHEAST
NEW MEXICO...AND MUCH OF THE TRANS PECOS. MINIMUM RH/S OF 5 TO 10
PERCENT AND WINDS OF 20 TO 30 MPH CAN BE EXPECTED AND A RED FLAG
WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY...DRY...AND UNSEASONABLY WARM WEATHER WILL CONTINUE ACROSS
THE AREA THURSDAY AND FRIDAY. HIGH WINDS WILL DEVELOP IN THE
GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FT THURSDAY
MORNING WITH GUSTS TO 60 TO 65 MPH POSSIBLE. THERE WILL LIKELY BE
SOME LULLS IN THE WIND THURSDAY EVENING BUT WINDS WILL INCREASE
FRIDAY MORNING AND PERSIST THROUGH THE DAY WITH GUSTS OF 60 TO 70
MPH POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FROM THURSDAY
MORNING THROUGH FRIDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS AND
THE DAVIS MOUNTAINS. IT WILL BE VERY WINDY ACROSS THE SOUTHEAST
NEW MEXICO PLAINS...THE UPPER TRANS PECOS...AND THE VAN AREA AS
WELL A HIGH WIND WATCH IS IN EFFECT.

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
OVER A LARGE PART OF THE AREA THURSDAY AND A RED FLAG WARNING HAS
BEEN ISSUED. WIND GUSTS OF 40 TO 45 MPH IN THE PLAINS AND GUSTS TO
60 MPH IN THE MOUNTAINS ALONG WITH MINIMUM RH/S OF 5 TO 10 PERCENT
ARE EXPECTED. WARM...DRY...AND WINDY CONDITIONS WILL PERSIST
FRIDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE OUTLOOK
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 5:38 AM CDTWind AdvisoryMAFAndrews, Dawson, Gaines16 hr

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.